Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 74, NWS Des Moines, IA

August 9, 20106 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 9, 2010, 2:35 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2010, 2:35 AM CDT (07:35 UTC)
Expired
Aug 9, 2010, 8:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Grundy County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Marshall County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 76 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:32 AM CDTHEAVY RAIN 2.66 Ene Story City, IAOVERNIGHT RAINFALL TOTAL.
Aug 9, 4:41 AM CDTFLASH FLOODAmes, IAAIRPORT ROAD IS CLOSED FROM RIVERSIDE TO NORTH LOOP DUE TO WATER OVER THE ROAD.
Aug 9, 4:42 AM CDTFLASH FLOOD1 N Maxwell, IASTORY COUNTY SHERIFF REPORTS WATER OVER THE ROAD ON COUNTY HIGHWAY S27 JUST NORTH OF MAXWELL...NEAR THE ROLLING HILLS MOBILE HOME PARK.
Aug 9, 4:42 AM CDTFLASH FLOODAmes, IASTORY COUNTY SHERIFF REPORTS HIGHWAY 69 IS CLOSED FROM AMES SOUTH TO MILE MARKER 111 DUE TO FLOODING WATERS OVER THE ROAD.
Aug 9, 5:05 AM CDTHEAVY RAIN 3.81 Nne Nevada, IARAINFALL MEASURED SINCE AROUND MIDNIGHT.
Aug 9, 5:30 AM CDTFLASH FLOODCambridge, IAOVER 5 INCHES OF RAIN OVERNIGHT. STREET FLOODING ON PEARL STREET...DEPTH OF WATER WAS UP TO THE DOOR ON A PICKUP TRUCK.
Aug 9, 6:30 AM CDTFLASH FLOODKelley, IADEEP WATER FLOWING OVER ROAD FROM FIELD OUTSIDE OF KELLEY. WATER OVER ROADS IN KELLEY. TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3512 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
3.2
Supercell composite
27.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WGUS53 KDMX 090735
FFWDMX
IAC075-079-083-099-127-169-091330-
/O.NEW.KDMX.FF.W.0074.100809T0735Z-100809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT MON AUG 9 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHERN JASPER COUNTY IN CENTRAL IOWA...
  MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHERN HARDIN COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...
  STORY COUNTY IN CENTRAL IOWA...

* UNTIL 830 AM CDT

* AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS HAVE ALREADY EXCEEDED 3 TO 4 INCHES  
  IN THIS AREA AND ANOTHER ROUND OF HEAVY RAINFALL IS MOVING INTO 
  THE WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AMES...CONRAD...ELDORA...GRUNDY CENTER...HUXLEY...JEWELL...        
  MARSHALLTOWN...NEVADA...STATE CENTER AND STORY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4229 9278 4185 9278 4186 9370 4238 9371
      4239 9276 4229 9276

$$

VACHALEK
3 follow-up statements
774 
WGUS73 KDMX 090819
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
319 AM CDT MON AUG 9 2010

IAC075-079-083-099-127-169-091330-
/O.CON.KDMX.FF.W.0074.000000T0000Z-100809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IA-HARDIN IA-GRUNDY IA-MARSHALL IA-STORY IA-JASPER IA-
319 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME NORTHERN
JASPER...STORY...MARSHALL...SOUTHWESTERN GRUNDY...SOUTHERN HARDIN AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 830 AM CDT...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 3 TO 
4 INCHES OF RAIN HAS ALREADY FALLEN IN THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
AMES...CONRAD...ELDORA...GRUNDY CENTER...HUXLEY...JEWELL...
MARSHALLTOWN...NEVADA...STATE CENTER AND STORY CITY.

AMES POLICE REPORTS ADDITIONAL MINOR STREET FLOODING AT 315 AM CDT. 
ANOTHER ROUND OF THUNDERSTORMS OVER WEBSTER COUNTY MAY AFFECT THE 
WARNING AREA BETWEEN 330 AND 415 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT SEVERAL HOURS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4229 9278 4185 9278 4186 9370 4238 9371
      4239 9276 4229 9276

$$
326 
WGUS73 KDMX 091021
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
521 AM CDT MON AUG 9 2010

IAC075-079-083-099-127-169-091330-
/O.CON.KDMX.FF.W.0074.000000T0000Z-100809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IA-HARDIN IA-GRUNDY IA-MARSHALL IA-STORY IA-JASPER IA-
521 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME NORTHERN
JASPER...STORY...MARSHALL...SOUTHWESTERN GRUNDY...SOUTHERN HARDIN AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 830 AM CDT...

AT 520 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN STORY COUNTY. SURROUNDING AREAS MAY ALSO 
BE EXPERIENCING FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...AMES...
CONRAD...ELDORA...GRUNDY CENTER...HUXLEY...JEWELL...MARSHALLTOWN...
NEVADA...STATE CENTER AND STORY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED 
AREA OVER SOUTHERN GRUNDY AND EASTERN MARSHALL COUNTIES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4229 9278 4185 9278 4186 9370 4238 9371
      4239 9276 4229 9276

$$

VACHALEK
188 
WGUS73 KDMX 091103
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 AM CDT MON AUG 9 2010

IAC075-083-091118-
/O.CAN.KDMX.FF.W.0074.000000T0000Z-100809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-
603 AM CDT MON AUG 9 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN GRUNDY
AND SOUTHERN HARDIN COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4185 9278 4186 9370 4238 9371 4238 9347
      4221 9347 4221 9278

$$

IAC079-099-127-169-091330-
/O.CON.KDMX.FF.W.0074.000000T0000Z-100809T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IA-MARSHALL IA-STORY IA-JASPER IA-
603 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME NORTHERN
JASPER...STORY...MARSHALL AND SOUTHEASTERN HAMILTON COUNTIES UNTIL
830 AM CDT...

AT 603 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING ACROSS THE WARNED AREA. THE STORY COUNTY 
SHERIFFS DEPARTMENT REPORTED WATER OVER SEVERAL RURAL ROADS IN THAT 
COUNTY...AS WELL AS FLOODING OF CREEKS AND SMALL STREAMS.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...AMES...
HUXLEY...JEWELL...MARSHALLTOWN...NEVADA...STATE CENTER AND STORY
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4185 9278 4186 9370 4238 9371 4238 9347
      4221 9347 4221 9278

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 12:15 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 9, 12:15 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT MON AUG 9 2010

.UPDATE AVIATION DISCUSSION 09/06Z...

.SHORT TERM /TONIGHT/...
MOISTURE TRANSPORT INTO THE AREA WILL PUSH PWAT VALUES WELL ABOVE
NORMAL AND INTO RECORD TERRITORY.  NAM PRINTED OUT A 3.23 PWAT IN
SWRN IA TNGT...THOUGH TOO HIGH DO FEEL THE 2.5 RANGE IS LKLY.
COMBINATION OF SEVERAL SFC BOUNDARIES WILL AID IN THE INIT DVLPMT OF
THE TSRA.  FIRST FOCUS...AND POTENTIALLY SVR...WILL BE OVR NRN IA
WHERE BNDRY IS PRESENT EAST OF SFC LOW SW OF KSUX.  WEAK FLO ALF AND
SWD DRIFT PRESENT IN CORFIDI VECTORS WILL ALLOW MCS TO SINK WITH
POTENTIAL FOR VERY HEAVY RAINFALL TNGT.  MDLS HAVE BEEN ON TRACK
WITH THIS AND THOUGH BULLSEYE CONTINUALLY SHFTS...IDEA OF MAX PCPN
OF 5 OR MORE INCHES IN SOME AREA HAS BEEN ADVTZD.  WENT WITH A FFA
FOR PARTS OF THE CWA TNGT INTO EARY MON FOR THE FAVORED AREA.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ACTIVE/HOT/HUMID PATTERN TO CONTINUE THROUGH MUCH OF THE WEEK.
BOUNDARY STALLED OUT ACROSS THE CWA MONDAY...WITH CONTINUED PUSH OF
WEAK SHORTWAVES THROUGH THE CWA ATOP THE CENTRAL US UPPER RIDGE. MAY
SEE SOME LINGERING ACTIVITY/CLOUDS ACROSS THE CWA IN THE MORNING.
THIS SHOULD HELP KEEP TEMPS AT BAY SOMEWHAT WHICH WOULD LEAD TO
MAINLY ADVISORY CRITERIA HEAT INDICES BY MONDAY AFTERNOON VERSUS
WARNING CRITERIA. WILL HOWEVER KEEP THE WARNING GOING AT THIS TIME
FOR THE SOUTHWESTERN CWA...UNTIL MIDNIGHT SHIFT HAS A BETTER IDEA TO
ASSESS THE SITUATION. OTHERWISE...BOUNDARY TO PUSH FURTHER NORTH
ACROSS THE CWA TUESDAY INTO TUESDAY NIGHT...WITH MUCH OF THE
SOUTHERN CWA EXPECTED TO BE CAPPED. THEREFORE WENT WITH HIGHER POPS
ACROSS NORTHERN CWA TUESDAY AFTERNOON/NIGHT. COOL FRONT TO DROP
THROUGH THE CWA WEDNESDAY...WITH MORE CHANCES FOR TSRA. HOWEVER AS
FRONT MOVES THROUGH HIGH PRESSURE TO BUILD INTO THE AREA WEDNESDAY
NIGHT/THURSDAY...SO EXPECT A BRIEF RESPITE FROM THE PRECIPITATION
CHANCES. OTHERWISE HIGH PRESSURE PUSHES OFF TO THE EAST INTO
THURSDAY NIGHT/FRIDAY WITH A WARM FRONT MOVING NORTH. THIS WILL
ALLOW FOR ADDITIONAL CHANCES OF PRECIP/HOT AND HUMID CONDITIONS
AGAIN. STRONGER COLD FRONT TO THEN DROP THROUGH THE CWA SATURDAY
NIGHT...WHICH SHOULD ALLOW FOR A PRETTY DECENT COOL DOWN AS H85
TEMPS DROP FROM THE MID 20S CELSIUS TO THE MID TEENS...AND MUCH OF
THE HUMIDITY WILL PUSH SOUTH OF THE REGION AS WELL.

&&

.AVIATION...09/00Z
SEVERAL HOURS OF STORMS ARE EXPECTED AND WILL CONTINUE THROUGH 11Z
EAST...SOME LIFR CIGS/VSBYS EXPECTED WHICH WILL GIVE WAY TO CB AND
ISO THUNDER AFT 15-18Z TIME FRAME. ANOTHER ROUND OF STORMS POSSIBLE
IN THE AFTERNOON HOURS AFT 18Z AS INSTABILITY REDEVELOPS ACROSS THE
REGION. COVERAGE AND TIMING DIFFICULT TO PIN DOWN WITH OUTFLOW
BOUNDARY AND MAIN BOUNDARY STILL IN THE AREA. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR APPANOOSE-
BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-HAMILTON-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-
PALO ALTO-POCAHONTAS-POLK-POWESHIEK-STORY-WAPELLO-
WARREN-WAYNE-WEBSTER.

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-
CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-JASPER-MADISON-
MARSHALL-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ADAIR-
ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC-
TAYLOR-UNION.

&&

SHORT TERM...MS AUG 10
LONG TERM...MJB
AVIATION...REV
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT SUN AUG 8 2010

IAZ033-044-045-057-058-070-071-092215-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT.
AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE
WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY
APPROACH 5 INCHES AT SOME LOCATIONS.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ081-082-092-093-092215-
ADAMS-UNION-TAYLOR-RINGGOLD-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY
BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY
RAIN IS ALSO POSSIBLE.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF
THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ023-034>036-046>049-059>061-072-073-092215-
POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL-
DALLAS-POLK-JASPER-MADISON-WARREN-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS
LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY
HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A
FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE
PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.  HEAT INDICES
WILL FALL BELOW 100 BY LATE EVENING.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY.
THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH
MID WEEK.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS FROM TIME TO TIME.

IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097-
092215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE
HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH
OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE.

HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE
EVENING.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY
20...AND FROM TIME TO TIME THROUGH THE WEEK.

REV

In the hours before

Local storm report, Aug 9, 1:11 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     HEAVY RAIN       4 WNW DES MOINES INT AI 41.55N 93.74W
08/09/2010  M3.80 INCH       POLK               IA   TRAINED SPOTTER

            3.80 INCHES OF RAIN SINCE 1015 PM. 1.50 INCHES IN ABOUT
            45 MINUTES...SINCE 1215 AM.

&&

PODRAZIK
Local storm report, Aug 9, 1:15 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
115 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     HEAVY RAIN       AMES                    42.02N 93.63W
08/09/2010  E0.00 INCH       STORY              IA   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED DUE TO POOR DRAINAGE INCLUDING
            SOUTH DAKOTA...MORTENSEN ROAD...AND LINCOLN WAY. WATER TO
            THE UNDERCARRIAGES OF CARS. SOME CARS STALLED. WATER NOW
            RECEDING AS OF 110 AM CDT.

&&

RVACHALE
Local storm report, Aug 9, 1:24 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     FLASH FLOOD      1 N LUTHER              41.98N 93.82W
08/09/2010                   BOONE              IA   EMERGENCY MNGR

            WATER OVER HIGHWAY 17 NORTH OF LUTHER...WATER RUNNING
            INTO HOMES AND OVER ROADS IN MOINGONA IN SOUTHERN BOONE
            COUNTY.

&&

RVACHALE
Special weather statement, Aug 9, 1:47 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
147 AM CDT MON AUG 9 2010

IAZ073-083-084-090745-
CLARKE-LUCAS-WARREN-
147 AM CDT MON AUG 9 2010

...STRONG THUNDERSTORM WITH GUSTY WINDS AND HAIL...

AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN CLARKE COUNTY...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WOODBURN BY 200 AM CDT...
  LUCAS BY 215 AM CDT...
  CHARITON AIRPORT BY 225 AM CDT...
  CHARITON BY 230 AM CDT...
  WILLIAMSON BY 235 AM CDT...
  RUSSELL BY 245 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MOYER
Special weather statement, Aug 9, 1:58 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
158 AM CDT MON AUG 9 2010

IAZ085-086-096-097-090800-
APPANOOSE-DAVIS-MONROE-WAPELLO-
158 AM CDT MON AUG 9 2010

...THUNDERSTORMS WITH STRONG WIND GUSTS...

AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
OTTUMWA TO 34 MILES SOUTHWEST OF OTTUMWA...MOVING SOUTHEAST AT 20
MPH.

WINDS UP TO 50 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  OTTUMWA BY 205 AM CDT...
  EXLINE BY 210 AM CDT...
  MOULTON AND AGENCY BY 220 AM CDT...
  DRAKESVILLE BY 225 AM CDT...
  FLORIS AND ELDON BY 235 AM CDT...
  BLOOMFIELD BY 240 AM CDT...
  PULASKI BY 300 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

MOYER
Local storm report, Aug 9, 2:35 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     FLASH FLOOD      1 NNE GRIMES            41.67N 93.78W
08/09/2010                   POLK               IA   NWS EMPLOYEE

            WATER FLOWING OUT OF CORN FIELD AND ACROSS SOUTH 19TH
            STREET BETWEEN LITTLE BEAVER AND HIGHWAY 141. DEPTH OF
            FLOWING WATER WAS 6 TO 8 INCHES.

0230 AM     HEAVY RAIN       6 WNW DES MOINES        41.61N 93.72W
08/09/2010  M4.10 INCH       POLK               IA   TRAINED SPOTTER

            MEASURED RAINFALL FROM THUNDERSTORMS OVER THE PAST 3
            HOURS.

&&

BMOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:43 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac62 min
Aug 8, 8:13 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Pocahontas, Webster62 min
Aug 8, 8:42 PM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas63 min
Aug 8, 9:00 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster60 min
Aug 8, 9:36 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie54 min
Aug 8, 9:38 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright52 min
Aug 8, 9:48 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marshall, Polk, Story57 min
Aug 8, 9:50 PM CDTFlash Flood WarningDMXEmmet, Hancock, Kossuth, Palo Alto, Winnebago2 hr
Aug 8, 10:02 PM CDTSevere Thunderstorm WarningDMXBoone13 min
Aug 8, 10:04 PM CDTFlash Flood WarningDMXCarroll, Crawford, Greene6 hr
Aug 8, 10:16 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama44 min
Aug 8, 10:17 PM CDTFlash Flood WarningDMXEmmet, Palo Alto95 min
Aug 8, 10:29 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison27 min
Aug 8, 10:35 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford55 min
Aug 8, 10:40 PM CDTFlash Flood WarningDMXDallas, Guthrie6 hr
Aug 8, 10:41 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin64 min
Aug 8, 10:54 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama51 min
Aug 8, 11:10 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie50 min
Aug 8, 11:12 PM CDTFlash Flood WarningDMXJasper, Polk6 hr
Aug 9, 12:50 AM CDTRiver Flood WarningDMXPolk20 hr
Aug 9, 12:55 AM CDTRiver Flood WarningDMXDallas, Polk13 hr
Aug 9, 1:21 AM CDTFlash Flood WarningDMXBoone6 hr
Aug 9, 1:42 AM CDTFlash Flood WarningDMXCalhoun, Greene, Sac4 hr
Aug 9, 1:58 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 9, 1:59 AM CDTFlash Flood WarningDMXBoone, Greene, Hamilton, Webster5 hr
Aug 9, 3:59 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Poweshiek6 hr
Aug 9, 3:59 AM CDTHeat AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more14 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXMahaska16 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster11 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXDallas, Greene8 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:27 AM CDTRiver Flood WarningDMXPolk6 days
Aug 9, 4:53 AM CDTFlash Flood WarningDMXMonroe, Wapello6 hr
Aug 9, 4:54 AM CDTAreal Flood WarningDMXJasper, Polk12 hr
Aug 9, 6:30 AM CDTRiver Flood WarningDMXPolk, Story5 days
Aug 9, 6:30 AM CDTRiver Flood WarningDMXStory14 hr
Aug 9, 6:39 AM CDTRiver Flood WarningDMXMahaska, Marion39 hr
Aug 9, 8:44 AM CDTAreal Flood WarningDMXStory12 hr
Aug 9, 10:00 AM CDTAreal Flood WarningDMXMarion12 hr
Aug 9, 10:55 AM CDTAreal Flood WarningDMXMonroe, Wapello6 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.